• Starting Tamoxifen and need info re best time of day to take it

    Asked by AlizaMLS on Tuesday, February 26, 2013

    Starting Tamoxifen and need info re best time of day to take it

    I finally met with my Oncologist today who spelled everything out for me. I'll be on Tamoxifen for a year before switching over (probably) to an aromatase inhibitor. My question is (and of course I didn't think of it at the time) is there a better time of day to take this medication? (i.e., when is it least likely to cause more hot flashes?).

    9 Answers from the Community

    9 answers
    • nancyjac's Avatar

      It doesn't really matter, but you should take it at about the same time everyday. Whether or not you experience side effects has nothing to do with the time of day you take it.

      over 3 years ago
    • karen1956's Avatar

      I took mine in the morning, but some people prefer bed time...its a personal preference...just pick one time and stick to it....and please remember that not everyone has side effects...

      over 3 years ago
    • RacerChick's Avatar

      I took mine at bedtime also. It made me sick so that way I didn't feel it as much. If I took it during the day, or first thing I couldn't eat.

      over 3 years ago
    • pll's Avatar

      I took mine in the morning. I take meds in the AM as I forget to take them in the PM.

      over 3 years ago
    • Xmom7's Avatar

      I take it during the 10 p.m. news. Started taking it 1/24/13. I have had minor side effects. A few warm flashes here and there and light nausea. Nausea could be from other meds I'm taking for bone density or cholestrol.

      over 3 years ago
    • Nellie's Avatar

      I take mine in the morning with all my other medications, so I dont forget. I do get warm sometimes and i suppose those are hotflashes. I also take effexor for the hotflashes/depression. I do not think there is a better time of day to take it. They come anytime for me. Good luck!!!

      over 3 years ago
    • Msreje's Avatar

      I always take my meds in the morning right after breakfast. I am always home in the morning. The Dr. told me it is best to take tamoxifen with a full belly. At the very beginning I had some side effects: nauseous and some muscle pain but after a month I felt fine. My hot flashes are sometimes at night. Best of luck.

      over 3 years ago
    • debco148's Avatar

      I take my pill at around 10pm each night. That is because it makes me sleepy about an hour later. I do not get hot flashes and have been on it since this past Nov. I find it helps me sleep well, good sound sleep unlike what I experienced throughout chemo and radiation. I'd go to bed, really tired, and never sleep very soundly, now I sleep like a baby. I also take Magnesium supplements for the muscle tightness in my less (left over from Taxol), and read somewhere that magnesium also helps with hot flashes.. so maybe that is why I don't get them ..who knows? I also exercise and work up a good sweat 4 to 5x week, drink lots of fluids, and eat only whole real foods nothing processed. No issues with Tamoxifen at all!

      over 3 years ago
    • cloverlady4's Avatar

      Tamoxifen made me a bit nauseous so I would take it bedtime and sleep through it.

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.